Alert archive / Rhode Island / River Flood Warnings in 2026
River Flood Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Mar 23, 2026, 11:35 AM EDT for Kent County, Providence County, Rhode Island. It took effect at Mar 23, 2026, 7:15 PM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2026, 11:35 AM EDT (15:35 UTC)
- In effect from
- Mar 23, 2026, 7:15 PM EDT
- Expired
- Mar 24, 2026, 7:19 AM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pawtuxet River at Cranston (CRAR1). The gauge peaked at 8.46 ft at Mar 24, 2026, 6:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
797
WGUS41 KBOX 231535
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
1135 AM EDT Mon Mar 23 2026
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Rhode Island...
Pawtuxet River At Cranston affecting Kent and Providence Counties.
For the Pawtuxet River...including Cranston, Scituate Reservoir...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1145 PM EDT.
&&
RIC003-007-240345-
/O.NEW.KBOX.FL.W.0006.260323T2315Z-260325T2100Z/
/CRAR1.1.ER.260323T2315Z.260324T0600Z.260325T1500Z.NO/
1135 AM EDT Mon Mar 23 2026
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...From this evening to Wednesday afternoon.
* IMPACTS...At 9.5 feet, Parking lots and roads are flooded in low
lying areas of Warwick and Cranston near the Pawtuxet River.
Impacted roads include River Street, Pioneer Avenue, Bellows
Street and Venturi Avenue in Warwick.
* ADDITIONAL DETAILS...
- At 10:45 AM EDT Monday the stage was 7.6 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 9.5 feet just after midnight
tonight. It will then fall below flood stage late Wednesday
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
Frank2 follow-up statements
563
WGUS81 KBOX 240010
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
810 PM EDT Mon Mar 23 2026
...The Flood Warning is extended for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Providence and Kent Counties.
For the Pawtuxet River...including Cranston, Scituate Reservoir...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday afternoon at noon EDT.
&&
RIC003-007-241600-
/O.EXT.KBOX.FL.W.0006.000000T0000Z-260326T0000Z/
/CRAR1.1.ER.260324T1200Z.260324T1800Z.260325T1800Z.NO/
810 PM EDT Mon Mar 23 2026
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until Wednesday evening.
* IMPACTS...At 9.5 feet, Parking lots and roads are flooded in low
lying areas of Warwick and Cranston near the Pawtuxet River.
Impacted roads include River Street, Pioneer Avenue, Bellows
Street and Venturi Avenue in Warwick.
* ADDITIONAL DETAILS...
- At 7:45 PM EDT Monday the stage was 8.2 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 9.3 feet early tomorrow
afternoon. It will then fall below flood stage early
Wednesday afternoon.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
Nocera664
WGUS81 KBOX 241119
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
719 AM EDT Tue Mar 24 2026
...The Flood Warning is cancelled for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Kent and Providence Counties.
RIC003-007-241230-
/O.CAN.KBOX.FL.W.0006.000000T0000Z-260324T1119Z/
/CRAR1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
719 AM EDT Tue Mar 24 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pawtuxet River At Cranston.
* ADDITIONAL DETAILS...
- At 6:45 AM EDT Tuesday the stage was 8.3 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise to a crest of 8.3
feet this morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Wed Thu Fri
Pawtuxet River
Cranston 9.0 8.3 Tue 6 am EDT 7.6 6.6 MSG
&&
LAT...LON 4178 7156 4180 7141 4172 7139 4170 7155
$$
RMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:48 AM EDT, 3 hours 47 minutes earlier. Its key messages:
- Rain continues along the south coast this morning, with a transition over to a slushy mix of sleet and wet snow around either side of the Mass Pike during the pre-dawn hours thru late morning. Possible travel issues for the Monday morning commute.
- Periods of scattered heavier snow showers/possible squally activity late this afternoon through midnight tonight in eastern and central MA/CT.
- Dry and seasonable Tuesday becoming unsettled again after mid-week with a few rounds of showers. No significant precipitation expected.
Area forecast discussion, Mar 23, 7:48 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
748 AM EDT Mon Mar 23 2026
.WHAT HAS CHANGED...
Thunderstorms added to Nantucket and the southeast coastal
waters into mid morning.
&&
.KEY MESSAGES...
- Rain continues along the south coast this morning, with a
transition over to a slushy mix of sleet and wet snow around
either side of the Mass Pike during the pre-dawn hours thru
late morning. Possible travel issues for the Monday morning
commute.
- Periods of scattered heavier snow showers/possible squally
activity late this afternoon through midnight tonight in
eastern and central MA/CT.
- Dry and seasonable Tuesday becoming unsettled again after mid-week
with a few rounds of showers. No significant precipitation
expected.
&&
.DISCUSSION...
KEY MESSAGE 1...Rain continues along the south coast this
morning, with a transition over to a slushy mix of sleet and
wet snow around either side of the Mass Pike during the pre-dawn
hours thru late morning. Possible travel issues for the Monday
morning commute.
A messy forecast for today. The sagging cold front continues to
slowly seep southward as of early this morning, with steadiest
rain lying along the south coast; however the overnight suite of
models continue to show a second area of precipitation now
taking shape over central PA, which will be falling into cooling
air. This supports a wintry mix of sleet and wet snow, most
likely developing around or within 20 or so miles of the Mass
Pike from Westfield to Boston. This transition looks to start as
soon as the early pre-dawn hours (approx. 3-5 AM) continuing
into the mid to late morning hours.
Still uncertainty in terms of how much precip falls and how
intense it might fall, and that will drive if we get any
slushy accumulation on pavement. Part of the uncertainty has to
do with t-storms across the Ohio Valley; some of the higher
resolution solutions (NAM, recent HRRR runs) brings part of this
modeled moisture northward and generates quite a bit of QPF and
notable snow and sleet accumulations (e.g. as much as 4" using
positive snow depth approaches, which should perform better
given marginal thermal profiles/temps in the low-mid 30s). We
view these higher totals as high outliers, with up to 2"
snow/sleet either side of the Mass Pike, mainly on grassy non-
paved surfaces. If heavier bands materialize, the potential
exists for slushy accumulation on pavement, which could lead to
travel difficulties this morning. Because this scenario probably
falls short of reaching Winter Weather Advisory snowfall totals
but could still result in travel issues, we'll consider a
special weather statement to bring some awareness. If we don't
get the higher precip intensities, any snow or sleet would be
hard pressed to stick on the pavement.
KEY MESSAGE 2...Periods of scattered heavier snow
showers/possible squally activity late this afternoon through
midnight tonight in eastern and central MA.
Stuck under a dreary overcast after AM activity moves offshore
with northeast winds keeping temperatures today only in the 30s.
We're not entirely out of the woods from precipitation either,
but it turns more scattered, showery and hit- or-miss.
The next potential period of precip (snow/rain showers) comes
early to mid-afternoon, as dynamic forcing from a potent
shortwave trough moving in from the Great Lakes could blossom
another round of precipitation. Not everyone would see this
activity with best chance over interior Southern New England.
Any accumulation would be on the light/minimal side. Of more
concern from an impacts perspective is development of scattered
narrow bands of snow showers, which look to develop as soon as
late this afternoon and pivot south and east into the early to
mid- evening hours. Most models are keying on this scenario,
being focused by an inverted trough with steeper lapse
rates/some shallow instability from the potent shortwave driving
heavier snow showers or possible squally activity. While not
everyone would see this activity, as is typical of snow showers,
those that do could see reduced visibilities and coatings to a
couple inches of new snow which has a better chance to stick on
pavement given not much warming today and the locally/briefly
higher precip rates. The best chance of seeing this snow shower
activity would be mainly across eastern MA, but some chances
could exist into interior Southern New England as well. Thus the
potential for a slippery PM commute is possible.
KEY MESSAGE 3...Dry and seasonable Tuesday becoming unsettled
again after mid-week with a few rounds of showers. No impactful
precipitation expected.
Conditions will continue to dry out Tuesday morning as surface high
pressure builds into southern New England. This will yield a brief
period of fair weather, with sunshine and light NW winds. High
temperatures will range in the 40s, which is right around normal for
late March.
These conditions will be short-lived as the upper level pattern
transitions back to an active/unsettled regime by mid-week. Ensemble
guidance shows general agreement on quasi-zonal flow aloft, bringing
a series of shortwave troughs through the region. This setup will
support a few rounds of showers Weds night through Friday. There are
still subtle discrepancies in the timing of the waves, so exact
timing of the showers are uncertain. A plume of above normal
moisture advects into the region ahead of the first shortwave Wed
night, gradually rising to 180-250% of normal by Thursday night. The
first wave, will have less moisture/upper-level support to work
with, so this will more likely yield scattered showers sometime
Wednesday night into Thursday. The second wave should move through
in the Thursday night into Friday timeframe and has more moisture
and ascent aligned with it with a surface low tracking closely. This
will support more widespread precipitation. Ensembles look to range
QPF in the 0.25 to 0.50" range for this system, so no strong signal
for significant amounts.
Temperatures lean above normal in the mid to late-week period with
temperatures in the 50s. Overnight lows drop into the low-mid 30s
across the interior higher terrain, and mainly upper 30s elsewhere.
Model guidance has trended stronger with the warm advection with the
Thu night-Fri system which has decreased probabilities for any snow
mixing in in the early morning hours.
A 60-70 kt southwesterly jet accompanies the system. The core of the
highest winds pushes across southern New England overnight into Fri
AM. Typically a nighttime surface inversion will inhibit the
stronger core of wind/gusts from mixing down, but gusty winds are
still possible. Ensemble guidance leans on the drier side to the
start the weekend with cooler than normal temperatures.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12z TAF Update...
Today and tonight...Moderate confidence.
Mainly IFR early this morning will trend towards MVFR with
pockets of IFR this afternoon into early evening. We finally
should see improvement to VFR from west to east tonight.
Steady rain will mix with and briefly change to snow/sleet this
morning near and especially north of I-90...but runways will
remain wet. A cluster of thunderstorms will also track across
Nantucket through 13z/14z.
Although the steady precipitation ends later this
morning...scattered to numerous snow showers and a few snow
squalls develop this afternoon. This activity may initially be
mixed with rain along the coast. Runways generally remain
wet...but later today into this evening we can not rule out
some slushy coatings in any heavier snow squalls. N-NE winds
will gust 20-25 knots on the coastal plain today and up to 30
knots across parts of the Cape/Nantucket. These gusts diminish
this evening as winds shift to the northwest.
Tuesday...High confidence.
VFR. NW winds become light then shift to SW around 5-10 kt late
in the day.
KBOS Terminal...Moderate confidence in TAF. Rain mixes with and
changes to snow/sleet early this morning but runways remain
wet. Steady precipitation ends by late morning...but scattered
to numerous snow showers and a few snow squalls in the vicinity
of the terminal this afternoon and evening. Runways mainly
wet...but can not rule out a slushy coating later today into
this evening in any heavier snow squalls. Threat comes to an end
after 06z.
KBDL Terminal...Moderate confidence in TAF. Scattered to
numerous snow showers and a few snow squalls develop in the
vicinity of the terminal this afternoon and evening. Runways
mainly wet...but can not rule out a slushy coating later today
into this evening in any heavier snow squalls. Threat comes to
an end after 03z/04z.
Outlook /Tuesday through Friday/...
Tuesday Night: VFR.
Wednesday: VFR. Breezy.
Wednesday Night: VFR. Breezy. Slight chance RA.
Thursday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance RA.
Thursday Night: Mainly VFR, with areas MVFR possible. Breezy.
RA likely.
Friday: VFR. Breezy. Chance RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Tuesday...High confidence.
Northerly wind gusts of 25 to 30 knots today. A few brief gusts
near 35 knots are possible...but continued with the small craft
headlines as any gusts near 35 knots will be rather short-
lived. Northerly wind gusts diminish a bit Mon night...but gusts
of 20-25 knots still possible along with rough seas persisting.
Outlook /Tuesday through Friday/...
Tuesday: Winds less than 25 kt. Local rough seas.
Tuesday Night: Winds less than 25 kt. Seas up to 5 ft.
Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Slight chance of rain.
Thursday: Winds less than 25 kt. Slight chance of rain.
Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Chance of rain.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ230>237.
Small Craft Advisory until 2 PM EDT Tuesday for ANZ250-251-
254>256.
&&
DISCUSSION...Loconto/Mensch
AVIATION...Frank
MARINE...Loconto/MenschNearby
River Flood Warnings in Rhode Island, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.